Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 71, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2010, 11:49 PM CDT for 4 counties in Wisconsin. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 11:49 PM CDT (04:49 UTC)
- Expired
- Jul 15, 2010, 12:45 AM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 11:53 PM CDT | TSTM WND DMG | Pleasant Ridge, WI | TREES AND POWER LINES DOWN ACROSS MUCH OF THE SOUTHERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS53 KARX 150449
SVRARX
WIC001-057-103-123-150545-
/O.NEW.KARX.SV.W.0071.100715T0449Z-100715T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1149 PM CDT WED JUL 14 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN CENTRAL WISCONSIN...
SOUTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
NORTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
EASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 1245 AM CDT
* AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM HILLSBORO
TO 10 MILES SOUTHEAST OF LA FARGE...MOVING EAST AT 35 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
WARNING EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
VERNON AND RICHLAND COUNTIES.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
WONEWOC AND PLEASANT RIDGE AROUND MIDNIGHT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4364 8960 4363 9030 4356 9030 4356 9019
4334 9019 4341 9067 4345 9067 4372 9048
4378 8959
TIME...MOT...LOC 0448Z 267DEG 32KT 4369 9031 4345 9050
WIND...HAIL 60MPH <.50IN
$$
AJ4 follow-up statements
188
WWUS53 KARX 150500
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT THU JUL 15 2010
WIC001-057-103-123-150545-
/O.CON.KARX.SV.W.0071.000000T0000Z-100715T0545Z/
JUNEAU WI-ADAMS WI-VERNON WI-RICHLAND WI-
1200 AM CDT THU JUL 15 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICHLAND...NORTHEASTERN VERNON...SOUTHEASTERN ADAMS AND SOUTHERN
JUNEAU COUNTIES UNTIL 1245 AM CDT...
AT 1140 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED TREES
BLOWN DOWN FROM VIROQUA TO NEAR HILLSBORO WITH A LINE OF SEVERE
THUNDERSTORMS.
AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM ELROY TO HUB
CITY...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
GERMANTOWN AT 1205 AM...
YUKON TRAILS CAMPGROUND AT 1230 AM...
BIG SPRING AT 1245 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4364 8960 4363 9030 4356 9030 4356 9019
4334 9019 4341 9067 4345 9067 4372 9048
4378 8959
TIME...MOT...LOC 0458Z 266DEG 31KT 4370 9021 4346 9040
WIND...HAIL 60MPH <.50IN
$$
AJ359
WWUS53 KARX 150525
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1225 AM CDT THU JUL 15 2010
WIC001-057-103-123-150545-
/O.CON.KARX.SV.W.0071.000000T0000Z-100715T0545Z/
JUNEAU WI-ADAMS WI-VERNON WI-RICHLAND WI-
1225 AM CDT THU JUL 15 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICHLAND...NORTHEASTERN VERNON...SOUTHEASTERN ADAMS AND SOUTHERN
JUNEAU COUNTIES UNTIL 1245 AM CDT...
AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 9 MILES NORTH
OF WISCONSIN DELLS TO RICHLAND CENTER...MOVING EAST AT 35 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN ADAMS COUNTY AT 1235 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4372 9032 4378 8959 4364 8960 4363 9030
4356 9030 4356 9019 4334 9019 4341 9067
4345 9067
TIME...MOT...LOC 0525Z 266DEG 31KT 4376 8974 4334 9023
WIND...HAIL 60MPH <.50IN
$$
AJ254
WWUS53 KARX 150533
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 AM CDT THU JUL 15 2010
WIC001-057-103-123-150545-
/O.CON.KARX.SV.W.0071.000000T0000Z-100715T0545Z/
JUNEAU WI-ADAMS WI-VERNON WI-RICHLAND WI-
1233 AM CDT THU JUL 15 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICHLAND...NORTHEASTERN VERNON...SOUTHEASTERN ADAMS AND SOUTHERN
JUNEAU COUNTIES UNTIL 1245 AM CDT...
LOCAL LAW ENFORCEMENT REPORTED TREES AND POWER LINES DOWN ACROSS
MUCH OF THE SOUTHERN PART OF JUNEAU COUNTY FROM A LINE OF SEVERE
THUNDERSTORMS.
AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF WISCONSIN DELLS TO 10 MILES NORTHEAST OF RICHLAND
CENTER...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4372 9032 4378 8959 4364 8960 4363 9030
4356 9030 4356 9019 4334 9019 4341 9067
4345 9067
TIME...MOT...LOC 0533Z 266DEG 31KT 4377 8964 4335 9014
WIND...HAIL 60MPH <.50IN
$$
AJ507
WWUS53 KARX 150546
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 AM CDT THU JUL 15 2010
WIC001-057-103-123-150556-
/O.EXP.KARX.SV.W.0071.000000T0000Z-100715T0545Z/
JUNEAU WI-ADAMS WI-VERNON WI-RICHLAND WI-
1246 AM CDT THU JUL 15 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHLAND...
NORTHEASTERN VERNON...SOUTHEASTERN ADAMS AND SOUTHERN JUNEAU COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER...HEAVY RAIN AND GUSTY WINDS FROM STRONGER
STORMS AROUND THE WARNED AREA WILL REMAIN POSSIBLE THROUGH 130 AM
CDT.
LAT...LON 4372 9032 4378 8959 4364 8960 4363 9030
4356 9030 4356 9019 4334 9019 4341 9067
4345 9067
TIME...MOT...LOC 0533Z 266DEG 31KT 4377 8964 4335 9014
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:16 PM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 2:16 PM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT WED JUL 14 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THE MAIN CONCERN CONTINUES TO BE THE SEVERE WEATHER THREAT FROM
THIS AFTERNOON INTO THE EARLY EVENING...AND ON SATURDAY NIGHT.
THE ATMOSPHERE IS CONTINUING TO RAPIDLY DESTABILIZE SOUTH OF A
WARM FRONT MILWAUKEE NORTHWEST TO THE NORTHERN SUBURBS OF THE TWIN
CITIES AND THEN WESTWARD TO WATERTOWN SOUTH DAKOTA. THE ATMOSPHERE
SOUTH OF THIS FRONT HAS BECOME UNSTABLE DESPITE THE CLOUDS ACROSS
THE AREA. MIXED LAYER CAPES ARE CURRENTLY RUNNING BETWEEN 2000 AND
4000 J/KG ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHERN WISCONSIN. EVEN GREATER INSTABILITIES LIE ACROSS EASTERN
AND CENTRAL IOWA WHERE CLEAR SKIES HAS ALLOWED TEMPERATURES TO
CLIMB INTO THE LOWER 90S AND DEW POINTS AROUND 80 DEGREES. THIS IS
PRODUCING MEAN LAYER CAPES IN THE EXCESS OF 5500 J/KG AND THE
SOUTHERLY WINDS ARE BRINGING THIS INSTABILITY NORTHWARD INTO OUR
AREA. DOPPLER RADARS ARE CURRENTLY SHOWING SCATTERED SHOWERS ARE
DEVELOPING SOUTH OF THE WARM FRONT ACROSS OUR AREA. THIS IS
ASSOCIATED WITH WARM AIR ADVECTION. THE SPC MESOSCALE ANALYSIS
PAGE IS INDICATING THAT THE CAP IS ERODING ACROSS NORTH CENTRAL
IOWA...AND IN SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. THERE IS
CONCERN THAT THE THUNDERSTORMS WILL BECOME SURFACE BASED WITHIN
THE NEXT HOUR OR TWO AND WITH AMPLE SHEAR THEY WILL EVOLVE QUICKLY
INTO SUPERCELLS. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KM
HELICITY HAS BEEN QUICKLY INCREASING NEAR THE INTERSTATE 35 CORRIDOR.
AS A RESULT...THERE WILL BE THE POTENTIAL THAT THERE WILL BE SOME
TORNADOES. MANY OF THE MESO MODELS ARE SUGGESTING THAT THESE
THUNDERSTORMS WILL EVOLVE INTO A DERECHO WHICH WILL RACE ACROSS
THE FORECAST AREA AND SOUTHERN WISCONSIN LATE THIS AFTERNOON AND
EARLY THIS EVENING.
FROM LATE EVENING INTO THE OVERNIGHT...THERE IS SOME CONCERN THAT
THE MESO HIGH GENERATED FROM THE COLD POOL LEFT IN THE WAKE OF THE
THUNDERSTORMS MAY MOVE MUCH OF THE PRECIPITATION OUT OF THE
FORECAST AREA. MANY OF THE MESO MODELS ARE SUGGESTING THAT THERE
WILL BE LITTLE PRECIPITATION ALONG THE COLD FRONT AND ANY RESIDUAL
SHOWERS AND THUNDERSTORMS WILL BE CONFINED SOUTH AND EAST OF AN
OELWEIN IOWA TO WISCONSIN DELLS LINE. AS A RESULT...THE PRECIPITATION
CHANCES WERE LOWERED ACROSS THE NORTH AND WEST FOR OVERNIGHT.
ON SATURDAY AFTERNOON...THE MODELS ARE IN GOOD AGREEMENT THAT A WARM
FRONT WILL PUSH NORTHWARD ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN. THIS IS IN RESPONSE TO THE
ENHANCED SOUTHERLY FLOW AHEAD OF AN APPROACHING SHORT WAVE TROUGH.
SOUTH OF THIS FRONT...THE MIXED LAYER CAPES CLIMB INTO THE 3000 TO
4000 J/KG RANGE. IN ADDITION...THERE WILL BE SOME WEAK TO
MODERATE MOISTURE CONVERGENCE ALONG THIS BOUNDARY...AND THIS MAY
RESULT IN THE DEVELOPMENT OF SOME SCATTERED SHOWERS AND
THUNDERSTORMS. DUE TO THIS...A SMALL PRECIPITATION PROBABILITY WAS
ADDED TO THE GRIDS. BOTH THE 0-3 KM AND 0-6 KM SHEAR ARE NOT THAT
FAVORABLE AT THIS TIME ACROSS OUR AREA...SO AT THIS TIME NOT EXPECTING
ANY SEVERE WEATHER DURING THE AFTERNOON. HOWEVER WITH THIS
SAID...THERE WILL BE FAVORABLE SHEAR FOR SUPER CELLS TO DEVELOP
ACROSS NORTHERN AND WESTERN MINNESOTA DURING THE AFTERNOON...AND
IT DOES LOOK FEASIBLE THAT THESE THUNDERSTORMS COULD EVENTUALLY
EVOLVE INTO A LINE IN RESPONSE TO THE INDIVIDUAL COLD POOLS
CONGEALING TOGETHER AND THE SHORT WAVE ADDING FURTHER ORGANIZATION
INTO A LINE. WITH 40 TO 50 KNOTS AT BOTH 850 AND 700 MB...THERE
COULD BE THE POTENTIAL OF DAMAGING WINDS AS THIS LINE MOVES
SOUTHEAST THROUGH OUR AREA ON SATURDAY NIGHT. AS A RESULT...SPC/S
SLIGHT RISK FOR THIS TIME PERIOD APPEARS REASONABLE.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
ON SUNDAY MORNING...THE 14.00Z MODELS CONTINUE TO SHOW THAT THE
SHORT WAVE TROUGH WILL BE MOVING AWAY FROM AREA. DUE TO THIS
CONSISTENCY...THERE WAS SOME TIMING OF THE PRECIPITATION ADDED TO
THE PRECIPITATION PROBABILITIES AND WEATHER GRIDS FOR SUNDAY.
DURING THE MORNING...THE PRECIPITATION CHANCES SHOULD RANGE FROM
20 PERCENT ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
TO 40 PERCENT ACROSS CENTRAL WISCONSIN. THERE WAS LINGERING
20 PERCENT PROBABILITY LEFT IN CENTRAL WISCONSIN TO ACCOUNT FOR
THE POSSIBILITY THAT THE SYSTEM MAY BE A BIT SLOWER THAN WHAT THE
MODELS ARE INDICATING.
FROM MONDAY THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE SHIFTS FROM
SOUTHWEST UNITED STATES EAST INTO THE SOUTHEAST UNITED STATES AS A
BROAD 500 MB TROUGH DEVELOPS ALONG THE WEST COAST. THE 14.00Z GFS
BUILDS THE 500 MB HEIGHTS FASTER INTO THE REGION THAN THE 14.00Z
ECMWF. AS A RESULT...IT PUSHES THE WARM FRONT WELL NORTH OF THE
AREA BY TUESDAY NIGHT. MEANWHILE THE ECMWF HAS CONSISTENTLY KEPT
THIS BOUNDARY ACROSS OUR AREA...AND WE CONTINUE TO SEE OCCASIONAL
MESOSCALE CONVECTIVE COMPLEXES TRANSITIONING EAST AND SOUTHEAST
ACROSS OUR AREA. DUE TO THE CONSISTENT SIGNAL IN THE ECMWF...THE
PRECIPITATION PROBABILITY AND WEATHER GRIDS WERE TRENDED TOWARD
IT. WITH THE ATMOSPHERE LOOKING VERY UNSTABLE SOUTH OF THIS
FRONT...THERE WILL BE POTENTIAL OF SOME SEVERE WEATHER WITH THESE
THUNDERSTORM COMPLEXES.
&&
.AVIATION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING NEAR THE
INTERSTATE 35 CORRIDOR THIS AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF THUNDERSTORMS AND MOVE EAST
ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND THE SOUTHERN
HALF OF WISCONSIN. THIS LINE SHOULD MOVE THROUGH THE KRST BETWEEN
14.21Z AND 14.22Z...AND THROUGH KLSE BETWEEN 14.22Z AND 14.23Z.
THIS LINE WILL SHIFT THE WINDS FROM THE SOUTH TO THE WEST...AND
THERE WILL BE POTENTIAL THAT THEY COULD PRODUCE SOME DAMAGING
WINDS. ONCE THIS LINE MOVES THROUGH THERE MAY BE SOME LINGERING
SHOWERS THROUGH 15.06Z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...DBHazardous weather outlook, Jul 14, 11:35 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1135 PM CDT WED JUL 14 2010 IAZ011-029-030-WIZ054-055-061-151100- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND- 1135 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT AN UNSTABLE AIR MASS CONTINUES OVER PART OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. THUNDERSTORMS WILL PUSH THROUGH THESE AREAS BY 2 AM AND DAMAGING WINDS ARE POSSIBLE. BRIEF HEAVY RAIN WITH 1 TO 2 INCHES IS LIKELY TOO. A TORNADO WATCH IS IN EFFECT THROUGH 1 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT OCCUR TONIGHT DUE TO A MORE ISOLATED THREAT FOR WIND DAMAGE. A HUGE THANK YOU TO THOSE WHO PROVIDED REPORTS WEDNESDAY. WE CANT DO IT WITHOUT YOU. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-151100- ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 1135 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO WESTERN WISCONSIN. .DAY ONE...TONIGHT SEVERE WEATHER HAS SHIFTED SOUTHEAST AND ONLY A FEW THUNDERSTORMS ARE POSSIBLE BEFORE SKIES CLEAR. LIGHTNING WOULD BE THE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. A HUGE THANK YOU TO THOSE WHO PROVIDED REPORTS WEDNESDAY. WE CANT DO IT WITHOUT YOU. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW/BAUMGARDT
In the hours before
Special weather statement, Jul 14, 10:43 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1043 PM CDT WED JUL 14 2010 IAZ011-029-030-WIZ043-044-054-055-061-150445- ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-JUNEAU-RICHLAND- 1043 PM CDT WED JUL 14 2010 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON...CRAWFORD... FAYETTE...GRANT...AND RICHLAND COUNTIES... AT 1035 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM WISCONSIN DELLS TO VIROQUA...TO WAUKON IOWA...TO EAST OF CHARLES CITY. THE STORMS WERE MOVING SOUTHEAST AT 50 MPH. WIND GUSTS UP TO 55 MPH...TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED OVER THE NEXT HOUR INCLUDE... RICHLAND CENTER...PRAIRIE DU CHIEN...MONONA AND WEST UNION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
Local storm report, Jul 14, 10:50 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1050 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 6 S ADAMS 43.87N 89.82W
07/14/2010 M64.00 MPH ADAMS WI AMATEUR RADIO
&&
SHEASpecial weather statement, Jul 14, 11:24 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1124 PM CDT WED JUL 14 2010 WIZ053-150500- VERNON- 1124 PM CDT WED JUL 14 2010 ...STRONG THUNDERSTORMS EXPECTED IN VERNON COUNTY... AT 1121 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF STODDARD TO DE SOTO...MOVING EAST AT 60 MPH. WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... RUNGE HOLLOW...BUD...FARGO...JERSEY VALLEY COUNTY PARK...WESTBY AND LIBERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN. AJ
Special weather statement, Jul 14, 11:26 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1126 PM CDT WED JUL 14 2010 IAZ011-029-030-WIZ054-055-061-150530- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND- 1126 PM CDT WED JUL 14 2010 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON...CRAWFORD...FAYETTE...AND GRANT COUNTIES... AT 1121 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM OELWEIN TO RICHLAND CENTER...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 55 MPH AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS. SPORADIC STORMS HAVE HAD HIGHER GUSTS AND MAY NEED A WARNING AS THEY APPROACH. LOCATIONS THAT MAY BE AFFECTED INCLUDE... JOY HOLLOW...OAK RIDGE...MOUNT STERLING...SENECA...JOY SPRINGS COUNTY PARK...GAYS MILLS...STRAWBERRY POINT AND BELL CENTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN. BAUMGARDT
Local storm report, Jul 14, 11:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TSTM WND GST 1 S WESTBY 43.64N 90.86W
07/14/2010 E60 MPH VERNON WI AMATEUR RADIO
1124 PM TSTM WND DMG VIROQUA 43.56N 90.89W
07/14/2010 VERNON WI LAW ENFORCEMENT
DAMAGE TO SHED AT SHERIFF DEPARTMENT. TREES DOWN IN TOWN
AS WELL.
&&
SHEALocal storm report, Jul 14, 11:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1148 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 5 W HILLSBORO 43.65N 90.44W
07/14/2010 VERNON WI LAW ENFORCEMENT
TREES BLOWN DOWN FROM VIROQUA TO NEAR HILLSBORO
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:50 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 55 min |
| Jul 14, 8:48 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 57 min |
| Jul 14, 9:23 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 37 min |
| Jul 14, 9:37 PM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Jul 14, 9:49 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 26 min |
| Jul 14, 10:01 PM CDT | Flash Flood Warning | ARX | Jackson, Juneau, Monroe | 4 hr |
| Jul 14, 10:38 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Richland, Vernon | 22 min |
| Jul 14, 11:28 PM CDT | Areal Flood Advisory | ARX | Vernon | 6 hr |
| Jul 14, 11:34 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 41 min |
| Jul 15, 1:12 AM CDT | River Flood Warning | ARX | Vernon | 14 hr |
| Jul 15, 1:58 AM CDT | Areal Flood Warning | ARX | Monroe | 4 hr |
| Jul 15, 3:33 AM CDT | Areal Flood Advisory | ARX | Richland | 3 hr |
| Jul 15, 3:45 AM CDT | Areal Flood Warning | ARX | Richland | 6 hr |
| Jul 15, 6:10 AM CDT | Areal Flood Warning | ARX | Monroe | 6 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Richland, Vernon | 56 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 6 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 66 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford | 4 days |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford | 3 days |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.